Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes elevated BP and pulse rate?

My son had a physical and had a blood pressure of 148/80, pulse rate of 101 and hemoglobin was 17. They have ordered a chest x-ray, additional blood work, sending him to a blood specialist and a cardiologist. From what we have been able to find online, his hemoglobin falls in the normal range for a man. Is there any reason for concern with his numbers and should he proceed with all of the testing and specialists?
Fri, 27 Jul 2018
Report Abuse
Pulmonologist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Yes, he should definitely consult cardiologist and hematologist.
His blood pressure and pulse rate are high.
So cardiac evaluation is needed.
Hemoglobin up to 16 is normal.
But above 16 is known as polycythemia.
This can be physiological (normal) or pathological (abnormal). So hematologist consultation is needed.

Hope I have answered your query.
Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I m a 63 yr. old female gastric bypass /roux-en-y Aug. 2013. Been on Losartan Potassium 100mg. qd for awhile now, put on Bystolic 5 mg. maybe 6 mos. before surgery both meds are taken q AM I m having periods of funny strange drifting feelings lasting approx. 30 sec. pulse rate regular running 55-61..BP 128/76. Could this be the two bp meds fighting each other, my BP is nothing as it was before the surgery (always elevated) Which med should I start to taper off of first? Weight has gone from 269 to 194.

doctor1 MD

my daughter said that she felt light headed and I checked her blood pressure. First one was 88/62 with pulse rate of 62, second was 87/59 pulse rate of 61. I told her to walk around for a moment and checked it again after she sat down for 5 minutes. this time it was 100/62 pulse 68. she is 23 and is 5 1 around 105 lbs. Should i be concerned about the low bp?

doctor1 MD

I am taking amlodipine since Sept 9 this year but recently my blood pressure is elevated. I had hip surgery in August but BP was okay but recently spiked various time of the day and I am doing 4 readings since I had low sodium level but fine now. I am alarmed about the high BP i.e. 173/92 or 176/110. Yet other times it will 144/94 or 155/89. What causes this as I did not have issues when I was on Verapamil for several years. I was switched to amlodipine cause it did not affect my heart rate. I always had low heart rate but was told the new medication does not affect the heart rate. Advise why a spike in BP? I advised my doctor but haven t heard back yet